Alert archive / South Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 14, NWS Charleston, SC

August 11, 2025Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 11, 2025, 11:10 AM EDT for Charleston County, South Carolina. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 11:10 AM EDT (15:10 UTC)
Expired
Aug 11, 2025, 3:15 PM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 116 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 11:15 AM EDTFLOOD1 Ssw Mount Pleasant, SCBroadcast media reports water on roadway on McCants Drive in old town Mount Pleasant.
Aug 11, 11:15 AM EDTFLOOD1 Ssw Mount Pleasant, SCBroadcast media reports water on roadway on McCants Drive in old town Mount Pleasant.
Aug 11, 11:40 AM EDTRAIN 1.951 Nne Mount Pleasant, SCA rain gage on the Bowman Road bridge across Shem Creek measured 1.95 inches of rain between 10:55-11:40 am. The heaviest time period was between 11:00-11:25 am when 1.80 inches fell.
Aug 11, 11:55 AM EDTFLASH FLOOD1 Nne Mount Pleasant, SCEmergency manager reported 3 vehicles stranded in flood waters on Bowman Rd near Highway 17.
Aug 11, 11:55 AM EDTFLASH FLOOD1 Nne Mount Pleasant, SCEmergency manager reported 3 vehicles stranded in flood waters on Bowman Rd near Highway 17.
Aug 11, 12:05 PM EDTFLOOD1 S Mount Pleasant, SCEmergency manager reports water across roadaway at William St and Royall Ave.
Aug 11, 12:05 PM EDTFLOOD1 S Mount Pleasant, SCEmergency manager reports water across roadaway at William St and Royall Ave.
Aug 11, 12:25 PM EDTRAIN 3.041 Wsw Mount Pleasant, SCA home weather station along Bennett Street in Old Village has measured 3.04 inches of rain so far today. This includes 2.33 inches which fell in 35 minutes between 10:45-11:20 am.
Aug 11, 12:39 PM EDTRAIN 2.48Mount Pleasant, SCA home weather station along S Shem Drive has measured 2.48 inches of rain so far today. This includes 2.30 inches which fell in the hour ending at 11:34 am.
Aug 11, 12:49 PM EDTRAIN 2.881 Sse Mount Pleasant, SCA home weather station along Post Oak Drive has measured 2.88 inches of rain so far today. This includes 2.70 inches which fell in the hour ending at 11:29 am.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 3.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WGUS52 KCHS 111510
FFWCHS
SCC019-111915-
/O.NEW.KCHS.FF.W.0014.250811T1510Z-250811T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1110 AM EDT Mon Aug 11 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Charleston County in southeastern South Carolina...

* Until 315 PM EDT.

* At 1110 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1 inch of rain has 
  fallen. Additional rainfall amounts up to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mount Pleasant, Daniel Island, Isle Of Palms, Sullivan's Island, 
  Awendaw, Boone Hall Plantation, Mount Pleasant Regional Airport, 
  Mount Pleasant Towne Centre, Capers Inlet and Sullivans Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3281 7991 3282 7991 3284 7990 3286 7990
      3287 7986 3290 7984 3291 7984 3292 7982
      3296 7972 3292 7966 3288 7964 3281 7971
      3275 7985 3277 7991

FLASH FLOOD...RADAR INDICATED

$$

CB
1 follow-up statement
994 
WGUS72 KCHS 111908
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
308 PM EDT Mon Aug 11 2025

SCC019-111918-
/O.EXP.KCHS.FF.W.0014.000000T0000Z-250811T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
308 PM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM EDT THIS AFTERNOON FOR 
CHARLESTON COUNTY...

The heavy rain has ended and any lingering flooding issues will 
continue to improve. Please continue to heed remaining road closures 
and do not drive around barricades.

A Flood Watch remains in effect until 600 PM EDT for portions of 
southeast Georgia and southeast South Carolina.

&&

LAT...LON 3281 7991 3282 7991 3284 7990 3286 7990
      3287 7986 3290 7984 3291 7984 3292 7982
      3296 7972 3292 7966 3288 7964 3281 7971
      3275 7985 3277 7991

$$

BSH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:12 AM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 11, 6:12 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
612 AM EDT Mon Aug 11 2025

.SYNOPSIS...
A stationary front to the south of the region should dissipate
today. By mid to late week, surface high pressure will shift
into the Atlantic, while weak troughing forms inland.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper-level anticyclone that has been positioned well
offshore of the Southeast U.S. for the past several days will
begin to build west today and replace the mid-level weakness
that has been in place since last Friday. The atmosphere will
remain modestly unstable through the afternoon with a plume
rich, tropical moisture featuring PWATs holding in the
2.30-2.65". Similar to the past few days, passing bits of
vorticity propagating along the western periphery of the upper
high will bring several more bands/waves to showers/tstms to the
area. Pops today peak 70-90% with 30-50% tonight. Models have
been struggling on the exact timing, coverage and placement of
these convective clusters which is impacting the ability to pin
down where the corridors of heaviest rainfall will set up.

The highest rain totals since Friday have been mostly confined
to the coastal counties which should continue again today. Some
areas have seen as much as foot of rain over the past several
days alone which is downright incredible for August outside of a
tropical cyclone. Although the net QPF will feature lower
overall values through the afternoon with an overall more
progressive convective pattern, HREF neighborhood probabilities
still support localized amounts >4" where pockets of convective
training occur. The risk for flash flooding will remain
elevated as a result, especially in the more urbanized areas
around Charleston, Beaufort, Savannah and Hinesville. The Flood
Watch for the coastal counties has therefore been extended
until 6 PM. This may be a bit long for parts of the Georgia
coast where much of the convection may push north of there by
late morning/early afternoon, so parts of the watch may need to
be cleared early. The risk for heavy rainfall/flooding will
linger along the lower South Carolina coast until mid-late
afternoon. Convection may very well well redevelop over the
Atlantic overnight into the early morning hours Tuesday, but
current indications suggest coverage will be considerably less
than the past several nights.

Highs today will range from the lower-mid 80s across the South
Carolina Lowcountry with mid-upper 80s across Southeast
Georgia. Even a few spots near the Altamaha River could reach 90
with heat indices of 100-103. Overnight lows will range from
the lower 70s well inland to the upper 70s/near 80 at the
beaches and Downtown Charleston.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure aloft centered over the western Atlantic will
extend into the southeastern states on Tuesday, with the center
slowly shifting westward towards the coastline through Thursday.
Similarly, high pressure will prevail at the surface. This
pattern will support a return to a more typical summertime
pattern of diurnally driven showers and thunderstorms and hot
and humid conditions. Strong to marginally severe thunderstorms
will be possible each afternoon, with CAPE values around 2000
J/kg. There is also the threat of locally heavy rainfall, with
PWAT values around 2". Heat index values are forecast to reach
triple digits across portions of the region through the period,
however the current forecast keeps conditions shy of Heat
Advisory criteria.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
High pressure will dominate at the surface and aloft into the
weekend. This pattern should yield a typical summer-time pattern
with afternoon thunderstorms and hot and humid conditions. Heat
index values will reach triple digits, with 100-105F in the
forecast, shy of Heat Advisory criteria.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
11/12z TAF Discussion:
KCHS/KJZI/KSAV: Unsettled conditions will persist at the
terminals today with bands of showers/tstms poised to cross the
area. Conditions look to remain largely VFR, except MVFR during
periods of rain. Bulk of shower/tstm activity looks to clear
KSAV by mid-morning and mid-afternoon at KCHS/KJZI. Various
TEMPO groups were used to highlight MVFR conditions in RA during
these times. Risk for tstms is there, but probabilities are too
low to mention at this time.

Extended Aviation Outlook: Brief flight restrictions will be
possible due to afternoon showers/thunderstorms.

&&

.MARINE...
Through Tonight: No concerns. East/southeast winds 15 kt or less
will prevail with seas 2-4 ft. Vsbys could drop below 1 NM at
times in pockets of heavy rainfall.

Tuesday through Saturday: High pressure will prevail over the local
waters through the week. The forecast features winds SE/S around 10
to 15 knots. Some gusts could approach 20 knots along the coastline
due to the afternoon sea breeze. Seas should average 2 to 3 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch until 6 PM EDT this evening for GAZ116>119-138>141.
SC...Flood Watch until 6 PM EDT this evening for SCZ048>051.
MARINE...None.

&&
Hazardous weather outlook, Aug 11, 6:01 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
601 AM EDT Mon Aug 11 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121015-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
601 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Aug 11, 10:45 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1045 AM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     Flash Flood      1 NNW Charleston        32.80N  79.95W
08/11/2025                   Charleston         SC   Emergency Mngr

            Emergency manager reports the intersection at King
            Street and Huger Street closed due to flooding.

&&

Event Number CHS2500876

DAK
Local storm report, Aug 11, 10:57 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1057 AM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Flash Flood      1 NNW Charleston        32.80N  79.95W
08/11/2025                   Charleston         SC   Emergency Mngr

            Emergency manager reported several vehicles stranded in
            flood waters along King Street and Huger Street.

&&

Event Number CHS2500877

DAK
Local storm report, Aug 11, 11:01 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1101 AM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     Flash Flood      1 NW Charleston         32.80N  79.96W
08/11/2025                   Charleston         SC   County Official

            Online scanner broadcast indicated two cars flooded
            near the intersection of Elmwood Avenue and Moultrie
            Street.

&&

Event Number CHS2500878

NED
Local storm report, Aug 11, 11:02 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1102 AM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Flash Flood      2 NNW Charleston        32.81N  79.95W
08/11/2025                   Charleston         SC   Emergency Mngr

            Emergency manager reported Rutledge Ave closed due to
            flooding between Peachtree St and Grove St.

&&

Event Number CHS2500879

DAK
Local storm report, Aug 11, 11:06 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1106 AM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     Flash Flood      1 NNW Charleston        32.80N  79.94W
08/11/2025                   Charleston         SC   Emergency Mngr

            Emergency manager reports roads closed due to flooding
            at intersection of Huger St and Meeting St.

&&

Event Number CHS2500880

DAK
Local storm report, Aug 11, 11:08 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1108 AM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     Flash Flood      1 W Charleston          32.78N  79.95W
08/11/2025                   Charleston         SC   County Official

            Online scanner broadcast indicated that an occupied
            ambulance on Johnathan Lucas Street was flooded.

&&

Event Number CHS2500881

NED

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:56 AM EDTFlash Flood WarningCHSJasper2 hr
Aug 11, 2:48 AM EDTSpecial Weather StatementCHSBeaufort27 min
Aug 11, 8:10 AM EDTSpecial Weather StatementCHSColleton35 min
Aug 11, 9:08 AM EDTSpecial Weather StatementCHSBerkeley52 min
Aug 11, 9:34 AM EDTFlash Flood WarningCHSCharleston3 hr
Aug 11, 9:57 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Aug 11, 10:50 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Aug 11, 11:21 AM EDTSpecial Weather StatementCHSCharleston24 min
Aug 11, 12:46 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston119 min
Aug 11, 1:16 PM EDTAreal Flood AdvisoryCHSJasper119 min

Nearby

Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.